Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 3, 2012, 5:48 PM EDT for Barnwell County, South Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 5:48 PM EDT (21:48 UTC)
- Expired
- Aug 3, 2012, 6:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Columbia, SC
County Barnwell County, SC
The radar
The Columbia radar (KCAE), 66 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2244 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774
WWUS82 KCAE 032148
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
548 PM EDT FRI AUG 3 2012
SCZ035-041-032245-
BAMBERG-BARNWELL-
548 PM EDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BAMBERG AND BARNWELL
COUNTIES THROUGH 645 PM EDT...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BLACKVILLE ... NEARLY STATIONARY.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BARNWELL...BLACKVILLE AND DENMARK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3323 8146 3347 8130 3345 8126 3344 8125
3344 8122 3343 8120 3341 8119 3341 8116
3337 8108 3315 8114
TIME...MOT...LOC 2148Z 027DEG 2KT 3334 8122
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 3, 5:18 PM EDT, 30 minutes earlier.
Area forecast discussion, Aug 3, 5:18 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 518 PM EDT FRI AUG 3 2012 .SYNOPSIS... A WARM HUMID AIR MASS WILL CONTINUE INTO THE WEEKEND. A COLD FRONT WILL APPROACH SATURDAY AND SUNDAY AND WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AS WE GO THROUGH MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... BEST INSTABILITY REMAINS ACROSS EASTERN PORTIONS OF THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS WILL FOCUS IN THE SOUTHEAST MIDLANDS THIS EVENING. TONIGHT...ANY SHOWER/STORM ACTIVITY THAT DOES FORM SHOULD DISSIPATE ACROSS THE CWA BY MIDNIGHT. MAY HAVE SOME LINGERING CLOUD COVER OVERNIGHT...ESPECIALLY IF CONVECTIVE DEBRIS CLOUDS FROM CONVECTION ACROSS NORTHERN AL...NW GA...ERN TN CAN MAKE IT INTO THE AREA. WINDS EXPECTED TO BECOME LIGHT OVERNIGHT. LOW TEMPERATURES CONTINUE TO FALL ONLY INTO THE MIDDLE 70S FOR MOST AREAS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... FRONTAL BOUNDARY TO STAY JUST TO THE NORTH THROUGH THE WEEKEND WITH PLENTY OF MOISTURE ADVECTION INTO THE AREA SOUTH OF THE FRONT. EXPECT AFTERNOON/EVENING CONVECTION TO CONTINUE WITH CHANCE POPS. TEMPS WILL BE NEAR NORMAL WITH HIGHS 90-95 AND LOWS 70-75. && .LONG TERM /TUESDAY THROUGH FRIDAY/... MODELS SETTLE A WEAK TROF OVER THE EASTERN US DURING THE WEEK WITH A SERIES OF SHORT WAVES MOVING THROUGH. DEEP LAYER MOISTURE WILL GRADUALLY INCREASE ALONG WITH THE CHANCE OF RAIN INTO MID WEEK. EXPECT TEMPS TO REMAIN NEAR NORMAL WITH HIGHS MAINLY IN THE LOWER 90S AND LOWS IN THE LOW TO MID 70S. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... GENERALLY VFR CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY PORTIONS OF THE OVERNIGHT PERIOD. SOME SCTD CONVECTION HAS DEVELOPED MAINLY ACROSS THE EASTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA BUT SHOULD DIMINISH BY SUNSET. REGION WILL DEAL WITH SCATTERED TO BROKEN MID-LEVEL CU AROUND 4-6 KFT LATE THIS AFTERNOON. SKIES SHOULD CLEAR OUT LATER THIS EVENING WITH MAINLY HIGH LEVEL CLOUDS THROUGH 06Z. TOWARDS MORNING THERE MAY BE ENOUGH LOW LEVEL MOISTURE TO LOWER VISIBILITIES AT MOST SITES INTO THE UPPER END OF THE MVFR CATEGORY THROUGH SUNRISE. AFTER SUNRISE EXPECT A RETURN TO VFR CONDITIONS. FOR THE REMAINING PART OF THIS AFTERNOON...THERE REMAINS A SMALL POSSIBILITY OF AN ISOLATED/SCATTERED SHOWER OR STORM. CONFIDENCE IS NOT REAL HIGH THAT TERMINALS WILL BE IMPACTED...SO HAVE LEFT OUT MENTION FOR NOW. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN EARLY MORNING FOG/STRATUS...AS WELL AS SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE PERIOD. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 07
Hazardous weather outlook, Aug 3, 4:15 AM EDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 415 AM EDT FRI AUG 3 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 415 AM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. ISOLATED STRONG STORMS MAY APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 3, 5:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
548 PM EDT FRI AUG 3 2012
SCZ035-041-032245-
BAMBERG-BARNWELL-
548 PM EDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BAMBERG AND BARNWELL
COUNTIES THROUGH 645 PM EDT...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BLACKVILLE ... NEARLY STATIONARY.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BARNWELL...BLACKVILLE AND DENMARK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3323 8146 3347 8130 3345 8126 3344 8125
3344 8122 3343 8120 3341 8119 3341 8116
3337 8108 3315 8114
TIME...MOT...LOC 2148Z 027DEG 2KT 3334 8122The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:56 PM EDT | Areal Flood Advisory | CAE | Lancaster | 64 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.